Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 26, 2015, 6:43 PM EDT for Grant County, Owen County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 26, 2015, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 122 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
714
WGUS51 KILN 262243
FFWILN
KYC081-187-270145-
/O.NEW.KILN.FF.W.0007.150626T2243Z-150627T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
643 PM EDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT COUNTY IN NORTHERN KENTUCKY...
OWEN COUNTY IN NORTHERN KENTUCKY...
* UNTIL 945 PM EDT.
* AT 637 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN ACROSS THE WARNED AREA. HEAVY RAIN CONTINUES TO
FALL WITH ANOTHER 2 INCHES POSSIBLE. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...OWENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3861 8503 3864 8500 3863 8499 3865 8496
3865 8494 3867 8493 3871 8483 3870 8482
3871 8480 3877 8477 3877 8472 3854 8447
3852 8448 3849 8456 3834 8479
$$
CONIGLIO1 follow-up statement
476
WGUS71 KILN 270146
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
946 PM EDT FRI JUN 26 2015
KYC081-187-270156-
/O.EXP.KILN.FF.W.0007.000000T0000Z-150627T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OWEN KY-GRANT KY-
946 PM EDT FRI JUN 26 2015
...THE FLASH FLOOD WARNING FOR GRANT AND OWEN COUNTIES HAS EXPIRED...
WATER IS RECEDING AND IS NO LONGER EXPECTED TO POSE A THREAT.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3861 8503 3864 8500 3863 8499 3865 8496
3865 8494 3867 8493 3871 8483 3870 8482
3871 8480 3877 8477 3877 8472 3854 8447
3852 8448 3849 8456 3834 8479
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 5:14 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 26, 5:14 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EDT FRI JUN 26 2015
.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN AS IT MOVES INTO THE AREA TONIGHT.
THE LOW WILL SLOWLY CONTINUE NORTHEAST SATURDAY AND SATURDAY
NIGHT. HIGH PRESSURE WILL BRIEFLY BUILD IN SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
EXTENSIVE SHOWERS AND EMBEDDED THUNDERSTORMS HAVE FILLED IN NORTH
OF A FRONT THAT EXTENDS EAST-WEST ACROSS THE REGION. APPEARS THAT
THE NORTHERN HALF OF THE FORECAST AREA WILL CONTINUE TO BE MORE
FAVORABLE FOR AN EXTENDED PERIOD OF MODERATE TO OCCASIONALLY HEAVY
RAINFALL INTO THE NIGHT.
TO THE SOUTH OF THE BOUNDARY CONVECTION WILL MOVE NORTHEAST INTO
THE FORECAST AREA. INSTABILITY AND SHEAR ARE MORE FAVORABLE FOR
STRONG TO SEVERE STORMS LATE THIS AFTERNOON INTO EARLY THIS
EVENING. ADDITIONAL ACTIVITY WILL LIKELY FOLLOW LATER IN THE NIGHT
AS A DEEPENING SURFACE LOW APPROACHES. THE LATTER WILL BE MOSTLY A
HEAVY RAIN THREAT.
HAVE BEEN TREMENDOUS RAINFALL RATES IN CONVECTION ALONG THE
BOUNDARY. CONDITIONS WILL REMAIN FAVORABLE FOR THIS TO CONTINUE.
SO FLASH FLOOD WATCH REMAINS IN EFFECT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
LOW PRESSURE WILL BE OVER THE FORECAST AREA AT THE BEGINNING OF
THE PERIOD. IT WILL BE SLOW TO MOVE NORTHEAST AS THE UPPER SYSTEM
CLOSES OFF. A DRY SLOT WILL WORK IN BEHIND THE LOW BUT SHOWERS
WILL WRAP AROUND THE NORTH AND WEST SIDE OF THE SYSTEM. SO SHOWERS
WILL REMAIN POSSIBLE THROUGH MUCH OF SATURDAY IN NORTHERN COUNTIES
AND PERSISTING INTO SATURDAY NIGHT FOR CENTRAL OHIO.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE FORECAST AREA WILL BE IN BETWEEN SYSTEMS AT THE START OF THE
LONG TERM TIME PERIOD. ALTHOUGH THE LONG TERM WILL START OUT DRY AN
UNSETTLED WEATHER PATTERN WILL BE IN PLACE FOR MOST OF THE LONG
TERM. AN UPPER TROUGH WILL BE IN PLACE WITH MULTIPLE DISTURBANCES
WORKING INTO THE AREA THROUGH THE WEEK. THE BEST CHANCES FOR
PRECIPITATION ARE EXPECTED TO BE MONDAY AND TUESDAY ALTHOUGH
PRECIPITATION CHANCES WILL BE IN PLACE ACROSS PORTIONS OF THE FA
FROM MONDAY THROUGH FRIDAY. WITH THE TROUGH IN PLACE HIGH
TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG THE
BOUNDARY THAT EXTENDS FROM CENTRAL INDIANA DOWN INTO SOUTHEAST
OHIO. THIS BOUNDARY HAS BEEN NEARLY STATIONARY BUT MAY BEGIN TO
LIFT SLOWLY NORTH THROUGH MID AFTERNOON AS SOUTHERLY LOW LEVEL
FLOW BEGINS TO INCREASE. THUS EXPECT OCCASIONAL SHOWERS AND
THUNDERSTORMS TO AFFECT KDAY/KILN IN THE NEXT FEW HOURS...POSSIBLY
LIFTING UP AS FAR NORTH AS KCMH/KLCK.
MEANWHILE...A STRENGTHENING SURFACE LOW OVER THE MID MISSISSIPPI
VALLEY WILL PUSH EAST ACROSS THE OHIO VALLEY TONIGHT INTO
SATURDAY. AHEAD OF THIS ...SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO FILL IN OFF TO OUR SOUTHWEST AND PIVOT UP INTO OUR AREA LATE
THIS AFTERNOON INTO THIS EVENING. OCCASIONAL SHOWERS AND PERHAPS A
FEW THUNDERSTORMS WILL LINGER INTO THE OVERNIGHT HOURS...TRENDING
MOE TO JUST SHOWERS LATE TONIGHT INTO SATURDAY MORNING. GIVEN THE
TRACK OF THE SURFACE LOW....WOULD EXPECT SOME IFR CIGS TO DEVELOP
LATER TONIGHT INTO SATURDAY MORNING.
OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE AT TIMES SATURDAY...WITH
MVFR CONDITIONS EXPECTED. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
MONDAY AND TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...JGLHazardous weather outlook, Jun 26, 10:16 AM EDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1016 AM EDT FRI JUN 26 2015 OHZ026-034-035-042>046-051>056-064-065-074-271100- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD- HOCKING- 1016 AM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. IN ADDITION TO THE POTENTIAL FOR HEAVY RAIN AND FLOODING...A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS LATER TODAY AND SATURDAY. INZ050-058-059-066-OHZ060>063-070>073-080-082-271100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HIGHLAND-PIKE- 1016 AM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. IN ADDITION TO THE POTENTIAL FOR HEAVY RAIN AND FLOODING...SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS...WITH A LESSER CHANCE OF LARGE HAIL OR A TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER LATER THIS AFTERNOON AND EVENING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS LATER TODAY AND SATURDAY. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-271100- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-ADAMS-SCIOTO- 1016 AM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. IN ADDITION TO THE POTENTIAL FOR HEAVY RAIN AND FLOODING...SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL...AND SOME STORMS MAY ALSO BECOME CAPABLE OF PRODUCING TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER LATER THIS AFTERNOON AND EVENING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS LATER TODAY AND SATURDAY.
In the hours before
Special weather statement, Jun 26, 6:26 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT FRI JUN 26 2015
OHZ082-088-262300-
PIKE OH-SCIOTO OH-
626 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SCIOTO AND
SOUTHEASTERN PIKE COUNTIES THROUGH 700 PM EDT...
AT 623 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MINFORD...
MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN SCIOTO AND SOUTHEASTERN PIKE COUNTIES...INCLUDING
PORTSMOUTH REGIONAL AIRPORT AND SOUTH WEBSTER.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3876 8267 3883 8307 3899 8294 3898 8280
3896 8280 3895 8276 3894 8275 3886 8276
3886 8268 3885 8266Local storm report, Jun 26, 6:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
628 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 NE NEW VIENNA 39.35N 83.66W
06/26/2015 CLINTON OH EMERGENCY MNGR
MULTIPLE TREES AND LIMBS DOWN ACROSS BERNARD ROAD.
&&
JGIBSONLocal storm report, Jun 26, 6:30 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
630 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM FLOOD FRANKLIN 39.55N 84.30W
06/26/2015 WARREN OH TRAINED SPOTTER
CREEK OVERFLOWING BANKS AND FLOODING A PARK NEAR 6TH
STREET IN FRANKLIN.
&&
ANOVAKLocal storm report, Jun 26, 6:35 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD WAVERLY 39.13N 82.98W
06/26/2015 PIKE OH LAW ENFORCEMENT
SEVERAL ROADS CLOSED IN THE COUNTY ESPECIALLY IN THE
WAVERLY AND BEAVER AREAS.
&&
ANOVAKLocal storm report, Jun 26, 6:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG NEW VIENNA 39.32N 83.69W
06/26/2015 CLINTON OH BROADCAST MEDIA
SIGNIFICANT DAMAGE TO STURDY STRUCTURE WITH ENTIRE WALL
RIPPED FROM STRUCTURE.
&&
JGIBSONLocal storm report, Jun 26, 6:38 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
638 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BEAVER 39.03N 82.83W
06/26/2015 PIKE OH LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
ANOVAKThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:20 AM EDT | Flash Flood Watch | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 25 hr |
| Jun 26, 6:19 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Grant, Owen | 41 min |
| Jun 26, 6:57 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen, Pendleton | 48 min |
| Jun 26, 7:14 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton | 46 min |
| Jun 26, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Robertson | 45 min |
| Jun 26, 7:44 PM EDT | Areal Flood Advisory | ILN | Bracken, Grant, Pendleton | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.